Tornadoes · United States · Florida · 2012
EF0 tornado, Greenwood, Florida, August 29, 2012
This EF0 tornado ran 0.4 miles across Jackson County on August 29, 2012, touching down at 5:12 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- August 29, 2012
- Touchdown
- 5:12 PM CDT (22:12 UTC)
- Lifted
- 5:14 PM CDT (22:14 UTC)
- On the ground
- 2 minutes
- Path length
- 0.4 miles (0.6 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jackson County
- Touchdown point
- 30.876, -85.154
- Lift-off point
- 30.881, -85.152
- Record number
- 1208291612-01
What the Weather Service recorded
For the most part, Hurricane Isaac missed the eastern Panhandle and Big Bend of Florida. However, the outer remnants of Hurricane Isaac spawned a couple of funnel clouds and tornadoes, and some coastal flooding did occur across portions of Wakulla, Franklin, Gulf, and Bay counties in association with the storm surge. ||Significant erosion occurred across Franklin county with estimates of around $500K in damage from erosion from a WCTV news article. The storm surge was measured at 3.45 feet at Apalachicola at 1200 UTC on the 28th with a total storm tide of 3.92 inches. The storm surge was measured at 2.50 feet at Panama City at 1400 UTC on the 28th with a total storm tide of 3.50 feet. Also in Franklin county, Water Street in Apalachicola flood with over one foot of water in some places. Some flooding occurred in Saint George Island State Park with water passing the dune line and flooding parking areas. Surf heights were in excess of 6 to 8 feet.||In Wakulla county, minor coastal flooding was reported in typical flood prone areas around Saint Marks. Two to four inches of water was reported inside a few businesses in Saint Marks. One vacant home experienced minor water intrusion around the time of highest tide in Shell Point. ||In Gulf county, Indian Pass Road flooded around the time of high tide. Saint Joseph State Park was closed due to water inundating the access road.||In Bay County, there was minor inundation of a few roads in downtown Panama City near 7th Avenue. Water depth ranged between a few inches to one foot in places. Flooding of roads was also reported in areas of Lynn Haven closer to West Bay. Very high surf resulted in moderate beach erosion with surf heights in excess of 8 to 10 feet.
The broadcast media obtained video of a well developed and persistent funnel cloud with a brief tornado touchdown in an open area north of Greenwood and south of Dozier Road. No damage occurred.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
13 minutes of warning. NWS TAE issued a tornado warning for this county at 21:59 UTC, 13 minutes before the tornado touched down, in force until 22:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:59 UTC | 22:30 UTC | Tornado Warning | TAE |
| 22:06 UTC | 22:30 UTC | Tornado Warning | TAE |
| 22:54 UTC | 23:14 UTC | Tornado Warning | TAE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 19:41 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Aug 29, 2:41 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 29, 2:41 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT Wed Aug 29 2012
.SYNOPSIS...
Tropical Storm Isaac was moving slowly northwest across southern
LA this afternoon, with a weak trough extending eastward from the
storm through our forecast area. Perhaps this helped enhance
surface convergence and rainfall today? Vapor imagery and upper
air data showed deep, moist, southerly flow extending from our
region down to the tropics. The "dry slot" we experienced Tuesday
(which limited the amount and depth of deep moist convection) has
shrunk and shifted west, allowing numerous showers and isolated
thunderstorms to develop across the area today. The rain has been
very heavy at times, but the cells have been moving at about 30
MPH, preventing excessive accumulations.
&&
.NEAR TERM [through Tonight]...
Development of showers late this morning and early this afternoon
has occurred as expected, with a fairly high coverage - but with
individual showers only lasting a brief time (due to small size of
the showers and fast forward motions). PoPs remain high this
afternoon (80-90%), with a decrease this evening - focusing much
closer to the coast after 06z due to an increase in coastal
convergence. We will have to monitor a large convective band that
has developed out over the Gulf from near our shoreline to as far as
430 miles south of Tallahassee. If this band of tropical showers
feeds into our area overnight, an increase in PoPs may be warranted.
Although it is not the most likely scenario at this point, a band of
tropical showers training into coastal areas overnight would have to
be monitored for localized heavy rainfall and flooding. An abundance
of cloud cover and showers, as well as a relaxing (but still fairly
strong) pressure gradient keeping surface winds up, should place low
temperatures in the mid-70s.
.SHORT TERM [Thursday through Saturday]...
Ample deep layer moisture will persist through Thursday. The
airmass is likely to be so moist and unstable that only slight
perturbations will trigger showers. We expect there will be
plenty of such triggers, and our PoP for Thursday remains well
above average (50-70% range). As long as no training of cells
occurs, flooding is unlikely. However, this is difficult to
forecast so we will just have to monitor the radar/satellite
trends closely. Significant drying is likely Friday and Saturday
as a deep layer high pressure ridge builds quickly across FL from
the west Atlantic. We expect to see a reduction in rain chances
from east to west Friday and Saturday. By Saturday the PoP will be
down to 30% for the whole forecast area. High temperatures will
return to the lower 90s Friday and Saturday as the cloud cover and
rain diminishes.
.LONG TERM [Saturday Night through Monday]...
Our break in our fairly persistent wet pattern (which has
dominated the Tri-State area this summer) may not last very long,
as the Upper Level Ridge could move fairly quickly off to our
west, allowing the remnants of Isaac to possibly head back towards
the Southeast and re- establish the omnipresent Upper Level Trof
over the SE U.S. by early next week. This could mean yet another
period of above normal PoPs and rainfall after this weekend
through early next week.
&&
.AVIATION...
Messy ceiling forecasts on tap through the TAF cycle with moist
southerly flow off the Gulf and an abundance of tropical rain
showers. In general, kept things MVFR through much of the next 24
hours at all terminals, with some IFR ceilings at VLD 08-14z. Winds
above the surface are expected to relax enough by tonight to prevent
LLWS thresholds from being met. In the rain showers around the area
we could see gusts up to 25-30 knots and temporary IFR.
&&
.MARINE...
We dropped the advisory for the Taylor/Dixie County coastal waters
based on recent obs. However, high seas are likely to continue
over the remaining coastal waters through Thursday night, so we
extended the advisory there to cover this. Winds will actually
fall below advisory levels tonight or early Thursday. A return to
more typical late summertime levels is likely for this weekend.
Tides were still about 1 to 2 ft above normal at our coastal tide
gages, so we extended the coastal flood advisory to cover Wakulla,
Taylor, & Dixie Counties, and extended the watch through midnight
EDT to cover the next high tide cycle.
&&
.FIRE WEATHER...
Wet flag conditions look on track so far today with a high coverage
of tropical rain showers likely to produce at least 0.10" of rain
in most areas. Thus, fuel moisture levels are likely to remain
high, and minimum afternoon relative humidity should remain well
above critical thresholds for the foreseeable future.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 92 72 / 50 70 30 30 20
Panama City 78 86 77 89 76 / 70 70 40 30 20
Dothan 74 87 72 90 73 / 50 70 40 40 20
Albany 74 88 73 92 73 / 40 70 30 40 20
Valdosta 74 90 72 92 72 / 40 60 20 30 20
Cross City 74 90 72 92 71 / 40 40 20 30 20
Apalachicola 80 87 78 87 76 / 60 70 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...COASTAL Flood Advisory until Midnight EDT /11 PM CDT/ tonight
for Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-South
Walton.
High Surf Advisory until 8 PM EDT /7 PM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
GM...Small Craft Advisory until 5 AM EDT Friday for Coastal waters
From Ochlockonee River to Apalachicola FL out to 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
LONG TERM...Gould
NEAR TERM/AVIATION/FIRE WX...Lamers
REST OF DISCUSSION...FournierHazardous weather outlook, Aug 29, 3:01 AM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EDT WED AUG 29 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 401 AM EDT WED AUG 29 2012 /301 AM CDT WED AUG 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SEVERAL HAZARDS REMAIN IN EFFECT IN THE WAKE OF ISAAC. CONVERGENT BANDS ASSOCIATED WITH ISAAC WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE LOCAL AREA ONCE AGAIN TODAY. WITHIN THESE BANDS THE THREAT EXISTS FOR ISOLATED FLASH FLOODING AND BRIEF TORNADOES. THESE THREATS ARE GREATEST WEST OF THE APALACHICOLA AND CHATTAHOOCHEE RIVERS. * REFER TO OUR COASTAL HAZARD MESSAGE (CFW) FOR HAZARDS NEAR THE COAST. * REFER TO OUR MARINE WEATHER MESSAGE (MWW) FOR HAZARDS ACROSS OUR GULF OF MEXICO WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH WE MAY STILL BE FEELING SOME MINIMAL EFFECTS FROM ISAAC...THE THREAT FOR FLOODING AND TORNADOES WILL BE SLIGHTLY LOWER ON THURSDAY. THEREAFTER...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE URGED TO RELAY ANY REPORTS OF FLOODING OR TORNADOES TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Special weather statement, Aug 29, 2:10 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT WED AUG 29 2012
FLZ027-127-291945-
COASTAL WAKULLA FL-INLAND WAKULLA FL-
310 PM EDT WED AUG 29 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WAKULLA COUNTY...
* UNTIL 345 PM EDT
AT 306 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHWEST OF CRAWFORDVILLE...OR NEAR
SOPCHOPPY...MOVING NORTH AT 25 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3002 8457 3010 8466 3022 8468 3025 8470
3026 8473 3029 8473 3030 8471 3030 8425
3027 8424 3027 8408 3009 8407 3006 8416
3008 8419 3007 8426 3000 8436
TIME...MOT...LOC 1911Z 190DEG 22KT 3008 8446
42-DVDSpecial weather statement, Aug 29, 2:27 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED AUG 29 2012
FLZ017-292015-
LEON FL-
327 PM EDT WED AUG 29 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR LEON COUNTY...
* UNTIL 415 PM EDT
AT 324 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
SHOWERS PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF CRAWFORDVILLE TO SAINT MARKS...OR ALONG A LINE
EXTENDING FROM BROWN HOUSE TO HYDE PARK...MOVING NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THESE SHOWERS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3052 8404 3046 8404 3043 8408 3027 8408
3027 8424 3030 8425 3030 8471 3033 8471
3041 8462 3048 8440 3057 8438 3064 8430
3067 8431 3069 8429 3067 8401 3053 8398
TIME...MOT...LOC 1926Z 216DEG 28KT 3027 8450 3016 8424
42-DVDSpecial weather statement, Aug 29, 2:40 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT WED AUG 29 2012
GAZ161-292015-
LANIER GA-
340 PM EDT WED AUG 29 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LANIER COUNTY...
* UNTIL 415 PM EDT
AT 334 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF LAKELAND...OR NEAR STOCKTON...
MOVING NORTH AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3088 8297 3088 8302 3094 8305 3095 8317
3102 8318 3103 8320 3106 8320 3107 8317
3114 8317 3115 8304 3118 8305 3119 8304
3118 8297
TIME...MOT...LOC 1940Z 186DEG 19KT 3098 8300
42-DVDSpecial weather statement, Aug 29, 3:54 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT WED AUG 29 2012
FLZ017-027-127-292130-
LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL-
454 PM EDT WED AUG 29 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN LEON AND
WAKULLA COUNTIES...
* UNTIL 530 PM EDT
AT 452 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
CRAWFORDVILLE TO SAINT MARKS...OR ALONG A LINE EXTENDING FROM SMITH
CREEK TO PORT LEON...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3014 8467 3022 8468 3023 8470 3025 8470
3026 8474 3029 8473 3032 8470 3033 8471
3040 8463 3037 8408 3022 8408 3008 8416
TIME...MOT...LOC 2054Z 226DEG 27KT 3022 8467 3014 8420
42-DVDSpecial weather statement, Aug 29, 4:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT WED AUG 29 2012
FLZ016-017-292200-
LEON FL-GADSDEN FL-
513 PM EDT WED AUG 29 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GADSDEN AND CENTRAL
AND NORTHERN LEON COUNTIES...
* UNTIL 600 PM EDT
AT 510 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF QUINCY TO
10 MILES EAST OF WOODVILLE...OR ALONG A LINE EXTENDING FROM BLOXHAM
TO FANLEW...MOVING NORTHEAST AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3052 8404 3046 8404 3043 8408 3035 8408
3039 8465 3042 8468 3042 8471 3046 8471
3047 8474 3070 8459 3067 8401 3060 8401
3053 8398
TIME...MOT...LOC 2113Z 217DEG 27KT 3037 8467 3028 8408
42-DVDSpecial weather statement, Aug 29, 4:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT WED AUG 29 2012
FLZ011-292215-
JACKSON FL-
447 PM CDT WED AUG 29 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON COUNTY...
* UNTIL 515 PM CDT
AT 443 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MARIANNA...OR NEAR CHIPOLA TERRACE...MOVING NORTH
AT 20 MPH.
PEOPLE IN CENTRAL JACKSON COUNTY...INCLUDING THE CITY OF MARIANNA...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3083 8529 3084 8529 3094 8528 3096 8528
3100 8528 3100 8502 3096 8503 3072 8509
3074 8530 3077 8530
TIME...MOT...LOC 2148Z 189DEG 17KT 3082 8518
42-DVDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Tallahassee Rgnl, FL (KTLH), 12:00Z
10.2 hours before the tornado, 97 km from the path. August 29, 2012.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 1012 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
- 0-3 km lapse rate
- 4.8 K/km
Tallahassee Rgnl, FL (KTLH), 00:00Z
1.8 hours after it, 97 km from the path. August 30, 2012.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 747 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Mariana (MAI), 6 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:53 UTC | 84 | 75 | 110° 8 kt | 1011.2 | ||
| 21:29 UTC | 82.4 | 75.2 | 5 kt | 1011.5 | RA | |
| 21:34 UTC | 80.6 | 77 | 0° 0 kt | 1011.5 | +RA BR | |
| 21:45 UTC | 78.8 | 75.2 | 360° 6 kt | 1010.8 | +RA BR | |
| 21:50 UTC | 80.6 | 75.2 | 330° 9 kt | 1010.8 | -RA BR | |
| 21:53 UTC | 80 | 77 | 320° 16 kt | 1010.5 | -RA BR | |
| 22:14 UTC | 80.6 | 75.2 | 150° 6 kt | 1011.9 | +RA | |
| 22:17 UTC | 78.8 | 75.2 | 120° 3 kt | 1011.5 | VCTS +RA BR | |
| 22:27 UTC | 77 | 75.2 | 110° 13 kt | 21 | 1011.2 | +TSRA FG |
| 22:50 UTC | 75.2 | 73.4 | 0° 0 kt | 1011.9 | VCTS -RA BR | |
| 22:53 UTC | 75 | 73 | 3 kt | 1011.9 | VCTS | |
| 23:03 UTC | 75.2 | 73.4 | 100° 3 kt | 1011.9 | VCTS | |
| 23:07 UTC | 77 | 73.4 | 100° 3 kt | 1011.9 | ||
| 23:53 UTC | 77 | 75 | 90° 5 kt | 1012.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:00 UTC | FUNNEL CLOUD | Marianna Municipal A/P | Jackson, FL | FUNNEL SPOTTED NEAR THE MARIANNA AIRPORT. |
| 22:12 UTC | FUNNEL CLOUD | 1 Ssw Greenwood | Jackson, FL | FUNNEL CLOUD SPOTTED JUST SOUTH OF GREENWOOD MOVING NORTH ALONG HWY 71. |
| 22:14 UTC | FUNNEL CLOUD | Graceville | Jackson, FL | FUNNEL CLOUD SPOTTED NEAR GRACEVILLE. |
| 23:00 UTC | FUNNEL CLOUD | Marianna Municipal A/P | Jackson, FL | FUNNEL SPOTTED NEAR THE MARIANNA AIRPORT. |
| 23:12 UTC | FUNNEL CLOUD | 1 Ssw Greenwood | Jackson, FL | FUNNEL CLOUD SPOTTED JUST SOUTH OF GREENWOOD MOVING NORTH ALONG HWY 71. |
| 23:12 UTC | TORNADO 0 | 1 E Greenwood | Jackson, FL | VIDEO OF WELL DEVELOPED AND PERSISTENT FUNNEL CLOUD WITH BRIEF TORNADO TOUCHDOWN IN AN OPEN AREA. NO DAMAGE. |
| 23:14 UTC | FUNNEL CLOUD | Graceville | Jackson, FL | FUNNEL CLOUD SPOTTED NEAR GRACEVILLE. |
| 23:24 UTC | TORNADO 0 | 2 N Graceville | Holmes, FL | TREES DAMAGED AND UPROOTED. FRONT PORCH TORN FROM MOBILE HOME. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of August 29, 2012
3 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.